Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

17 years of age and am downright tired of battling acne with a bunch or products that have little or no effect. I've gone back to my dermatologist and for the first time instead of referring me to another topical cream or prescription pill she asked if I wanted to try accutane. She explained the risks and what not and before saying yes I wanted to get more opinions on it. My face dries out easily, sometimes it will be totally dry for several days if I put on a cream or product that was too strong for my face. I was wondering, what are the odds that accutane will make my face dry? And if my face dries up will the vasoline help it so that its manageable? And how long would my face be dry?

Also what other harmful side effects happen to a lot of people?

I just really want more opinions on this.

Thank you

Share this post


Link to post
Share on other sites

have you tried the regimen? i really wanted to go on accutane because i thought it was the only thing that would clear me up. however, i decided to try to regimen as as a last option before acctuane. my skin is a little red and dry, but it is completely clear now because of the regimen. i would definitely recommend trying it before accutane

Share this post


Link to post
Share on other sites

A lot of people who take accutane experience dryness to some degree. There's no way to know how bad it would be until you take it, but I think for most it's very light or tolerable.

Also what other harmful side effects happen to a lot of people?

Share this post


Link to post
Share on other sites

have you tried other stuffs before taking accutane?. accutane is a very harsh medication, about your skin, accutane works for most of the people with acne. everybody who takes accutanes experiences dryness in their skin. but it shouldn´t be a problem, you could always try creams that would help your skin.

some people didn´t have much luck with accutane. once they finished with accutane their acne came back and worse. i don´t want to scare you, but you would not know until you try it. if you feel like you can´t handle your acne anymore, and that is ruining your life than i suggest you to take it. it will clear 100% your skin, but after that i don´t know what else could happen. you just need to try it first to see if you can handle it.

i say this because a friend of mine had to take accutane for a second time. because her acne came back even worse than it was before so she took accutane for the second time. now her acne came back again, now she doesn´t wants to take accutane again, because her liver is a disaster. accutane can affect other organs too. but like i said before if you have a super terrible acne that you can´t stand it anymore, than take accutane. see what happens. good luck!

Share this post


Link to post
Share on other sites
A lot of people who take accutane experience dryness to some degree. There's no way to know how bad it would be until you take it, but I think for most it's very light or tolerable.

Also what other harmful side effects happen to a lot of people?

The really harmful side effects are not common and are very unlikely to happen. However, when they do happen they can be really bad and even life altering. There's are two threads pinned up at the top called "Positive Accutane Experiences" and "Negative Accutane Experiences" where people have posted their successes or failures with accutane. Personally, I wish I never took accutane; my experience is in the negative thread and you can read it and the others if interested.

How long have you had acne for? Do you think it's likely that you might just outgrow in another year or two?

Also, have you tried diet changes? It's hard to know exactly what percentage of peoples' acne is caused by their diet, but if you go over to the nutrition and holistic forum you can read stories/logs of people who cleared their skin by changing their diet. Most people start by just getting rid of dairy, prepared/processed/junk foods, gluten and either cut back or eliminate breads, pastas, etc. Also, simply just make sure you're getting quality protein and lots of green vegetables (and of course drinking a lot of water). It doesn't work for everyone, but I think it's at least worth trying before accutane. And, even if it ends up not helping your acne, you'll still have the benefit of eating healthier.

Dude, we've already been through why the positive and negative experiences threads can be misleading (if they can even be believed considering this is the internet).

:hand:

Edited by jimmy188

Share this post


Link to post
Share on other sites

This question is very simple to answer. You will never know until you try it. I am not going to start rattling off side effects because I've experienced them myself. It's only 6 months. I finished my course March 15th. I could not be happier. Just don't let other people decide for you. Ultimately, you are the one who will be taking the pills.

Share this post


Link to post
Share on other sites
Dude, we've already been through why the positive and negative experiences threads can be misleading (if they can even be believed considering this is the internet).

:hand:

And we know that you feel personal stories are of no value in considering whether or not to take accutane; that's fine, there's nothing wrong with that view. But not everyone agrees with you. Some people may want to read them. The people that run this site obviously feel they have some value and think that people might want to read them, otherwise they wouldn't be stickied.

If you so strongly feel that these experience threads are that bad, then take it up with Dan or the moderators. Please don't give me that hand emoticon for directing someone to threads that the mods stickied long before I joined this site.

And I don't want to hijack another thread, so if you want to continue this discussion then copy and paste it into the debate thread (when it reopens). You stated your case and I state mine, let's leave this thread be.

Edited by dont_do_it

Share this post


Link to post
Share on other sites

this is at the beginning of the treatment your face will be dry almost three weeks,and also the lips and the nose (it is indicated to use moisturizing cream)......depends on each body....the pills also affect the liver,you may take some hepatoprotective pills...you should have a healthy diet,nonfat,without frying,soda etc

Share this post


Link to post
Share on other sites
Dude, we've already been through why the positive and negative experiences threads can be misleading (if they can even be believed considering this is the internet).

:hand:

And we know that you feel personal stories are of no value in considering whether or not to take accutane; that's fine, there's nothing wrong with that view. But not everyone agrees with you. Some people may want to read them. The people that run this site obviously feel they have some value and think that people might want to read them, otherwise they wouldn't be stickied.

The personal stories are useful but only in the context of the objective statistics, which again you havn't mentioned (OP see the thread in my sig).

If you so strongly feel that these experience threads are that bad, then take it up with Dan or the moderators. Please don't give me that hand emoticon for directing someone to threads that the mods stickied long before I joined this site.

If they have been stickied for so long, won't the OP be able to see them by himself?

And I don't want to hijack another thread, so if you want to continue this discussion then copy and paste it into the debate thread (when it reopens). You stated your case and I state mine, let's leave this thread be.

Edited by jimmy188

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×